Alert archive / Tennessee / Freeze Warnings in 2016

Freeze Warning 7, NWS Nashville, TN

November 19, 201638 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Nov 19, 2016, 2:57 AM CST for 38 counties in Tennessee. It took effect at Nov 20, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2016, 2:57 AM CST (08:57 UTC)
In effect from
Nov 20, 2016, 12:00 AM CST
Expired
Nov 20, 2016, 9:00 AM CST
In force
9 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2263 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS74 KOHX 190857
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
257 AM CST SAT NOV 19 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY... 

.MUCH COOLER AIR WILL MOVE INTO MID TENNESSEE THIS WEEKEND.
CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES 
TO DROP INTO THE MID TO UPPER 20S EARLY SUNDAY MORNING.

SUNDAY NIGHT LOOKS EVEN COLDER...WITH LOWS IN THE LOW TO MID 20S.

WHEN MOST LOCATIONS HAVE RECORDED A HARD FREEZE...THE ISSUANCE OF
FREEZE WATCHES AND WARNINGS WILL END FOR THIS FALL.

TNZ005>011-023>034-056>066-075-077>080-093>095-192200-
/O.UPG.KOHX.FZ.A.0006.161120T0000Z-161120T1400Z/
/O.NEW.KOHX.FZ.W.0007.161120T0600Z-161120T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
257 AM CST SAT NOV 19 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...MOST AREAS WILL HAVE LOWS IN THE MID TO UPPER
  20S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

13
2 follow-up statements
049 
WWUS74 KOHX 191959
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CST SAT NOV 19 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

.CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP
INTO THE MID TO UPPER 20S EARLY TOMORROW MORNING.

SUNDAY NIGHT LOOKS EVEN COLDER...WITH LOWS IN THE LOW TO MID 20S.

WHEN MOST LOCATIONS HAVE RECORDED A HARD FREEZE...THE ISSUANCE OF
FREEZE WATCHES AND WARNINGS WILL END FOR THIS FALL.

TNZ005>011-023>034-056>066-075-077>080-093>095-200600-
/O.CON.KOHX.FZ.W.0007.161120T0600Z-161120T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
159 PM CST SAT NOV 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...

* TEMPERATURE...MOST AREAS WILL HAVE LOWS IN THE MID TO UPPER 
  20S. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

27
114 
WWUS74 KOHX 200328
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
928 PM CST SAT NOV 19 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

.CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP
INTO THE MID TO UPPER 20S EARLY TOMORROW MORNING.

SUNDAY NIGHT LOOKS EVEN COLDER...WITH LOWS IN THE LOW TO MID 20S.

WHEN MOST LOCATIONS HAVE RECORDED A HARD FREEZE...THE ISSUANCE OF
FREEZE WATCHES AND WARNINGS WILL END FOR THIS FALL.

TNZ005>011-023>034-056>066-075-077>080-093>095-201500-
/O.CON.KOHX.FZ.W.0007.161120T0600Z-161120T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
928 PM CST SAT NOV 19 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* TEMPERATURE...MOST AREAS WILL HAVE LOWS IN THE MID TO UPPER 
  20S. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
BOYD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 19, 2:49 AM CST, 8 minutes earlier.

Area forecast discussion, Nov 19, 2:49 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
249 AM CST Sat Nov 19 2016

.DISCUSSION...

At 2 am, a cold front with a band of showers was moving onto the
Cumberland Plateau. The front and showers will be located east of
our area by daybreak. Early morning temperatures will be in the
lower 40s.

Today will be mostly sunny but much cooler. This will be the
coolest day of the fall so far with highs only reaching the upper
40s to mid 50s, or 5-10 degrees below normal. Gusty northwest
winds as high as 30 mph will add to the chill.

We have issued a freeze warning across the area for tonight. Some
spots in the east have already experienced a freeze, but this
will be the first widespread hard freeze. There is a little
uncertainty exactly how cold it will be tonight with winds staying
up a little, but most locations are expected to be in the 25-28
range by daybreak Sunday.

Sunday will be a chilly day, but sunny with lighter winds. Highs
will be around 50.

Sunday night looks very cold as the high pressure center moves
over Mid TN. Lows will fall to the lower to mid 20s, but some of
the usual colder valleys east of I-65 could dip into the teens.

looking ahead, the surface ridge will move slowly east and temps
will increase into the 50s on Monday, and around 60 on Tuesday.
The next chance of rain will move in by Wednesday. Early estimates
indicate that rainfall amounts will average around one half inch.

Late week looks dry with near normal temperatures.

&&

.AVIATION...
06Z TAF DISCUSSION.

Band of showers moving through Middle Tennessee at this time with
cold front not far behind will continue on eastward trek next
several hours. Look for sharp wind shift with fropa and winds to
become quite gusty. Ceilings will lower in showers to MVFR at
times. Look for quick improvement in ceilings from the west
following fropa.

boyd

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      53  29  49  26  56 /   0   0   0   0   0
Clarksville    52  26  49  25  54 /   0   0   0   0   0
Crossville     45  25  44  22  52 /  10   0   0   0   0
Columbia       53  26  51  25  57 /   0   0   0   0   0
Lawrenceburg   53  26  51  24  57 /   0   0   0   0   0
Waverly        52  27  49  26  55 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from midnight tonight to 9 AM CST Sunday FOR
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........01/Boyd
Hazardous weather outlook, Nov 19, 2:11 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
211 AM CST SAT NOV 19 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
211 AM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FREEZE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING. SENSITIVE VEGETATION MAY BE KILLED BY THE FREEZING
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

19

Nearby

Freeze Warnings in Tennessee, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.